MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The prosthesis did not deploy correctly during installation.Impossible to enlarge the prosthesis.Impossible to launch the stent.Another stent was fitted on the patient.No consequence on the patient.Product available f r return.Customer would like a new device.
 
Event or Problem Description
Supplemental report - device evaluated: "stent not returned.Lockwire not returned.Handle actuating fine for deployment and recapture".
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Device evaluation: the evo-20-25-12.5-e device of lot number c1789114 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the devices involved in the complaint were evaluated in the laboratory on 11th june 2021.In summary the following results were observed in the lab evaluation: stent was not returned.Lock wire was not returned.Handle was actuating fine for deployment and recapture.Following the lab evaluation additional information was requested to aid with the investigation and to determine if the stent was discarded.However, no response has been received to date, therefore if received in the future then the file will be updated accordingly.It may be noted that several attempts were made to obtain additional information to clarify if the lot number detailed on the packaging of the device returned, the lot number in the file is c1789114 however, the returned device lot number is c1661360.A number of attempts have been made to clarify which lot number is correct however, at the time of the investigation no response has been received therefore, the lot number in the file will remain.If further information is received the file will be re-opened and updated.Documents review including ifu review: prior to distribution all evo-20-25-12.5-e devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-20-25-12.5-e device of lot number c1789114 did not reveal any discrepancies that could have contributed to this issue.Upon review of complaints this failure mode has occurred previously with this lot c1789114 however there is no evidence to suggest that this issue affects the entire lot c1789114.The instructions for use ifu0061-6 which accompanies this device instructs the user to "when stent point-of-no return has passed, pull safety wire out of delivery handle near wire guide port"."after deployment, fluoroscopically confirm full stent expansion.Once full expansion is confirmed, introduction system can be safely removed." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.It is possible that the distal region of introducer got caught up on stent upon withdrawal.Summary: according to the initial reporter, no consequence on the patient.Complaint is confirmed based on the customer's testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11846872
Report Number3001845648-2021-00393
Device Sequence Number13718386
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)230105(10)C1789114
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2023
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC1789114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/20/2021
Event Location Hospital
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer04/20/2021
04/20/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/09/2021
01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown